Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 350, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2000, 7:09 PM CDT for Fayette County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2000, 7:09 PM CDT (00:09 UTC)
- Expired
- Aug 6, 2000, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fayette County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1991 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 070011
SVRSTL
ILC051-070100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
709 PM CDT SUN AUG 6 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 800 PM CDT
* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTH OF BROWNSTOWN...MOVING NORTHEAST
AT 30 MPH.
* LOCATIONS IN THE PATH...
BROWNSTOWN
ST. JAMES
LOOGOOTEE
ST. PAUL
ST. PETER
LA CLEDE
FARINA
ST. ELMO
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3900 8900 3883 8895 3884 8870 3892 8881
3902 8881
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:00 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 6, 4:00 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT SUN AUG 6 2000 CNVCTV TRENDS OVR THE NEXT SRVL DAYS AND IMPACT OF CLDS ON TMPS THE MAIN ISSUES THIS FCST. TWO MAIN AREAS OF CNVCTN OCCURRING ATTM ACRS THE MIDWEST RGN. FIRST FM SRN IA INTO FAR NW IL IN ADVANCE OF CDFNT. OTHER AREA IS OVR CNTRL IL AND EVOLVED AS ELEVATED STRMS OVR NRN MO MOVD INTO MORE UNSTBL AIR AND BCM SFC BASED. JUST HOW THINGS ARE GOING TO EVOLVE TNGT IS STILL A LTL BIT UP IN THE AIR. CURRENT STABILITY ANLYS INDCTS THAT CLDS AND PCPN HV STABILIZED AMS A BIT FM NORTH OF COU THRU UIN AREA. SOUTH AND NORTH OF THIS THE ATMOS IS VRY UNSTBL WITH CAPES IN EXCESS OF 4000 J/KG. FNT OVR SRN IA FCST TO SAG TO JUST SOUTH OF A STJ-UIN BY 12Z MON AND FEELING IS THAT STRMS OVR IA WL HANG TOGETHER TO SOME DEG TO KP HIEST POPS IN NE MO/WC IL. STLT AND RADAR SHWG A WK CONVERGENT LN FM ARND BLV-TBN-MTO WITH TCU EVIDENT AND ISOLD STRMS DVLPG. WL CARRY A LOW POP IN THIS AREA WHERE AMS IS VERY UNSTBL AND WKLY CAPPED...BUT WL ONLY MENTION EVNG AS BESIDES BNDRY THERE IS LTL IF ANY OTHER SUPPORT EVIDENT. IN BTWN FM STL-COU IS THE AREA OF MOST UNCERTAINTY. MDLS ARE SHWG AN INCRS IN MID LVL MSTR IN THIS ZN TNGT ALG WITH WK LRG SCALE LIFT IN LLJ/WAA ZN...SO CUD SEE A REPEAT OF MID LVL BASED DVLPMNT WE HAD LAST NGT. FNT FCST TO LIFT BACK NWD TMW IN RESPONSE TO NEXT SHRTWV TROF ENTERING THE NRN PLAINS RGN. THIS WL HV MOST OF MO IN WARM SECTOR TMW AND THERE REALLY IS NO EXCHANGE IN AMS EXPECTED. ONE WOULD THINK THEN TMPS TMW SHUD BE NR TDA'S LEVELS...AND THEY MAYBE. STL AREA HAS FLIRTED WITH HEAT ADVSRY CRITERIA AND HV BEEN TEMPTED TO ISSUE ONE FOR MON AND TUE. HOWEVER ...THE CAVEATS TO THE FCST ARE AMT OF MID CLDS AND ASSOCD LONGEVITY OF ANY ELEVATED PCPN. THERE WL BE CNSDRBL SFC BASED AND ELEVATED INSTABILITY PRESENT AND ALL THE MDLS GENERATE PCPN DURING THE DAY TMW. IF THERE ARE A LACK OF CLDS THEN REACHING CRITERIA SHUD BE A GIVEN...HOWEVER TOO MUCH UNCERTAINTY EXISTS ATTM AND WL LET MID SHIFT TAKE A BTR LK. WNW FLOW MCS CUD CLIP NE MO/WC IL LATE MON NGT INTO TUE MRNG...OTW WL KP CLOSE TO A BLEND OF PERSISTENCE AND GUID. .STL...NONE GLASS
In the hours before
Local storm report, Aug 6, 3:10 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SUN AUG 6 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1256 PM 5 NW QUINCY IL HAIL
08/06/00 ADAMS SPOTTER REPORTED ONE INCH
DIAMETER HAIL
115 PM QUINCY IL WIND DAMAGE
08/06/00 ADAMS LARGE TREE BLOWN OVER
BY WINDS
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:58 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette | 47 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Calhoun, Pike | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.